I started taking 10 mg lexapro about a year ago before I was diagnosed with TN. Back then I thought I was just stressed and getting tension headaches and was also having pain from an impacted wisdom tooth. I kept telling my GP that this was a weird headache that never moved it was always right above my eyebrow on my left side. This was before it developed the "stabbing" quality of pain. He suggested the Lexapro because I was pretty depressed because I always felt bad. I started it and my mood improved. After that I had the wisdom tooth extracted. I had been so looking forward to it because I thought the pain in my cheek would finally go away. To my dismay the tooth extraction solved nothing. And soon thereafter my TN really kicked in. My GP finally diagnosed me with TN and started me on a low dose of Tegretol. About 2 weeks later I called him in so much pain I just couldn't deal. He told me to go to the hospital. There they gave me morphine and it didn't touch the pain. I was in the hospital for 3 days and by the time they let me out I was on 800 mg of tegretol and I had a new neurologist. He liked that I was on Lexapro and I guess because I cried on him a few too many times during our appts. he finally suggested I up it to 20 mgs. I was so depressed with the diagnosis, the pain, and how I was dealing with the other prescriptions (not well) that I didn't protest. I had a realization today though....it might of improved my blues but it took away my ability to laugh. Seriously, I never laugh anymore. Not at movies, not at websites, not at youtube videos or my nieces hijinx. I'm scared to go off of it because obviously this is a pretty depressing disease but I'm also not willing to give up one of the only things I can still gain pleasure from. I hate this disease, it's stealing my life!
Hello and thank you for sharing. I understand that my TN is not as bad as most and is being kept away by the 12-14 pills I take daily but I am looking at the Gamma Knife procedure because TN has taken away my ability to even travel. I feel I'm now housebound for my fear of being away from home near an ice bag that tends to calm the nerve down when it hits, It is so painful when an episode hits. When I do go out I carry my supply of pills and an ice bag with me. I don't think most Dr really understand the pain. Again, thank you for sharing.
Oh my dear friend....how I can feel for you....it is real and it is overwhelming...I also consume many medications and Celexa is one. I find it hard to laugh and also cry....not only that it hurts...but I dont have anything to laugh about...life has taken on a serious note...I do find that assisting others even with this new found cyber site..lol has helped me to feel important. I have gone through Hell to the extreme degree not only with tn, and oral jaw bone grafts x3 and five implants,,,removal of both perotid glands when the tn seemed to swell them up...it was days that my labs returned with positive NHL. just when I was ready to enjoy a new marriage, and retirement...thousands of dollars later due to dental costs...It just is not fun anymore...kiss my motorcycle road trips good bye...camping, nearly everything I so enjoyed is not but a memory. So I try to forward my experiences, perhaps write a book on my life, and yet with the severity of Sjogrens my eye sight is poor....I cant even text on the cell phone...but learned this week I can and should get a voice recognition cell text phone...lol Life, its crazy but hold firm to LOVE......everyone needs a smile even when you hurt..they will wonder what is happening.....I have grown spiritually andhave learned that my strength does come from the Lord and all this is to keep my eyes on him and for His purpose. Stay strong and know you have my support and prayers...I am new to the computer but certainly as soon as I know or learn how to connect one on one for privacy I sure would like to stay in touch with you.....also another gal....if you know how...clue me in....lol blessings, Gma Honey aka Laura
I can understand the posts of each of you. I started with TMJ due to an accident at the age of 10. My kidneys are failing and I will start dialysis this coming week. I'm still working but I work from home, I do all I can to try and keep my job. I will be doing paritoneal dialysis so I can do it from home and work while doing it. My TMJ was getting worse and worse. Finally they diagnosed me with TN a year ago but the doctor kept saying he'd find me a specialist but never did. I went to my regular doctor and he found someone close by for me. I was already on amitryptiline, soma, pain pills, sleeping pills and valium. He added tegretol. He gave me regular pills at first but they didn't help, then he gave me 600mg slow release capsules to take twice daily. We went on two vacations where it was warm outside. I felt my face burning just by walking outside. We then went to Aruba, one of my favorite places. I was sick most of the time and I couldn't go out in the sun at all. We went to the village and I almost passed out before we made it to the first store. They gave me ice cold water to drink or I know I'd have passed out shortly. It was the tegretol. Everything else I'd been taking for years with no problems. It broke my face out horribly. I'm still fighting some with that. I had surgery right after getting back or I'd have seen the Dr. by now. I'm going to see if we can change anything. After surgery I hurt so bad with it that I had no TN pain until I started feeling better. It's back full force now so back to the dr I will go. I'm thinking that after I heal from a successful kidney transplant (I have someone testing for me now), that I may have that surgery to hopefully get rid of this so I can enjoy life again. I don't like to go anywhere now. I mainly stay at home. I'm almost afraid to drive at all. I feel like I'm ready to pass out once in a while. And it's not due to my kidneys, I have that under control. My face is killing me. The tegretol helps but it has it's side effects. Thankfully I do pray to God and try to get some strength there. I also have a wonderful and supportive husband. No one else understands and they think just because I look just fine that there's nothing wrong with me. I've worked at fooling people for years, I guess that's what I get for hiding my feelings. Hugs to all of you, we're in this together.. :)